MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: k133317.The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-00728.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 segment of the left middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc) and a penumbra system jetd reperfusion catheter (jetd) from a penumbra system jetd kit.It should be noted that the patient's anatomy was very tortuous.During the procedure, the physician experienced resistance while manipulating the 3maxc into the target vessel through the jetd and a neuron max 6f 088 long sheath (neuron max).As the physician continued to advance the 3maxc, it was reported that the 3maxc broke at the rhv of the jetd.The physician then clamped the jetd using a kelly clamp and extracted the 3maxc.It was also reported that, upon clamping the jetd, it became crushed.The rhv, 3maxc, and jetd were, therefore, removed from the procedure.The procedure was completed successfully using a velocity delivery microcatheter (velocity), a penumbra system 3d reperfusion catheter (psr3d), a penumbra system 5max reperfusion catheter (5maxc), and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the penumbra system jetd reperfusion catheter (jetd) was fractured at approximately 8.0 cm from the hub.The device had ovalization at approximately 7.0 cm from the hub.Conclusions: evaluation of the returned 3maxc confirmed a fractured device.If the device is advanced through the reported tortuous patient anatomy resistance will encounter.Forcefully advanced against resistance may cause the device to become fractured.Evaluation of the returned jetd revealed an ovalization on the catheter.Based on the reported complaint, this damage was likely a result of forcefully gripping the device with the clamp while retracting from the patient body.Further investigation revealed that the jetd was fractured near the ovalized location.This damage was incidental and could have happened after removing from the patient body.A device malfunction could not be confirmed.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00728.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8524708
Report Number3005168196-2019-00729
Device Sequence Number2759094
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2021
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF87142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight84
Date Report Sent to FDA01/01/2005